MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. LAPIPLASTY SPEEDPLATE; STAPLE

TREACE MEDICAL CONCEPTS, INC. LAPIPLASTY SPEEDPLATE; STAPLE
Model Number SK50
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that after an initial bunion surgery on (b)(6) 2025, the hardware had loosened and a broken screw was discovered via radiographic image during a post-op follow-up.No other patient outcomes were reported as a result of this event.The device was not returned for evaluation as it currently remains implanted in the patient.Additional information indicates the hardware may potentially be removed at a later date.The patient is currently in normal shoes with arch support and experiences pain when on her feet and when elevating her feet.The device history records for kits used in this case were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.The most likely cause of the reported event could not be determined as the device was not returned for evaluation.However, the device was likely subjected to excessive bending stresses which resulted in its breakage.The company will supplement the mdr as necessary and appropriate.Additional tmc devices explanted in the same revision surgery were reported in.
 
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2025, the hardware had loosened and a broken screw was discovered via radiographic image during a post-op follow-up.No other patient outcomes were reported as a result of this event.All hardware currently remains implanted.Although there has been no injury reported and this malfunction has not resulted in a revision surgery to date, there have been similar events where this malfunction has resulted in a revision surgery.Therefore, an mdr will be filed to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
Additional information received on 03/18/2026.Updated fields are listed below.B1.Adverse event.B2.Outcome attributed to adverse event: required intervention to prevent permanent impairment/damage.B4.Date of this report: 03/31/2026.B5.Describe event or problem: it was reported that after an initial bunion surgery on (b)(6) 2025, all hardware was removed and replaced during a recent revision surgery due to pain, swelling, loosened and broken hardware.The revision surgery was approximately three weeks prior to (b)(6) 2026, however the exact date is unknown.The hardware had loosened and a broken screw was discovered via radiographic image during a post-op follow-up.The patient reported that she subsequently developed hammer toes of the 2nd, 3rd, and 4th toes, and experienced pain when putting on shoes and if on the foot for more than an hour.No other patient outcomes were reported as a result of this event.D1.Brand name: lapiplasty speedplate.D4.Model #: sk50.Lot #: tm1298.Expiration date (dd-mmm-yyyy): 10-jan-2030.Primary unique device identifier (udi) #: (b)(4).G3.Date received by manufacturer (dd-mmm-yyyy): 18-mar-2026.G4.Premarket identification, pma/510(k): k251135.G6.Type of report: 30-day, follow-up (1).H2.If follow-up, what type? additional information.H4.Device manufacture date (mm/dd/yyyy): 01/10/2025.H6.Adverse event problem.Health effect - clinical code (e): 4577 (swelling/edema).Health effect - impact code (f): 4629 (device revision or replacement).Medical device problem code (a): 2993 (adverse event without identified device or use problem).Component code (g): 4781 (fixation tines).H11.Manufacturer narrative: it was reported that after an initial bunion surgery on (b)(6) 2025, all hardware was removed and replaced during a recent revision surgery due to pain, swelling, loosened and broken hardware.The revision surgery was approximately three weeks prior to (b)(6) 2026, however the exact date is unknown.The hardware had loosened and a broken screw was discovered via radiographic image during a post-op follow-up.The patient reported that she subsequently developed hammer toes of the 2nd, 3rd, and 4th toes, and experienced pain when putting on shoes and if on the foot for more than an hour.The patient is currently recovering and prescribed six weeks of no weight bearing.No other patient outcomes were reported as a result of this event.No devices were returned for evaluation.The device history records for kits used in this case were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.The most likely cause of the reported event could not be determined based on the information provided and no device being returned.However, the device was likely subjected to excessive bending stresses which resulted in its breakage.The company will supplement the mdr as necessary and appropriate.Additional tmc devices explanted in the same revision surgery were reported in 3011623994-2026-00031, 3011623994-2026-00064, 3011623994-2026-00065, 3011623994-2026-00066, 3011623994-2026-00067.
 
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2025, all hardware was removed and replaced during a recent revision surgery due to pain, swelling, loosened and broken hardware.The revision surgery was approximately three weeks prior to (b)(6) 2026, however the exact date is unknown.The hardware had loosened and a broken screw was discovered via radiographic image during a post-op follow-up.The patient reported that she subsequently developed hammer toes of the 2nd, 3rd, and 4th toes, and experienced pain when putting on shoes and if on the foot for more than an hour.No other patient outcomes were reported as a result of this event.

Brand Name
LAPIPLASTY SPEEDPLATE
Common Device Name
STAPLE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key24450002
Report Number3011623994-2026-00030
Device Sequence Number18679176
Product Code JDR
UDI-Device Identifier00810111221788
UDI-Public(01)00810111221788(17)300110(10)TM1298
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K251135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSK50
Device Lot NumberTM1298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale